Heat, San Augustine
- When
- September 1, 12:00 AM CST to September 2, 6:00 PM CST
- Where
- San Augustine forecast zone
- Reported by
- ASOS
- Coordinates
- 31.394, -94.168 (the zone’s center; the record gives no point)
Hot and humid conditions continued from the final day in August through the first couple days of September, with temperatures climbing into the mid and upper 90s across Deep East Texas. Oppressively high dewpoints in the mid to upper 70s in wake of a warm frontal passage on August 31st shifted back north across much of East Texas and North Louisiana, which when combined with the very hot…
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Hot and humid conditions continued from the final day in August through the first couple days of September, with temperatures climbing into the mid and upper 90s across Deep East Texas. Oppressively high dewpoints in the mid to upper 70s in wake of a warm frontal passage on August 31st shifted back north across much of East Texas and North Louisiana, which when combined with the very hot temperatures, resulted in heat indices ranging from 105-110 degrees across these areas. This was brief though before areas of showers and thunderstorms ahead of a closed upper low pressure system over the Four Corners Region affected Deep East Texas on the 3rd, resulting in much cooler temperatures.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 9:27 PM CST, 2 hours 33 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1027 PM CDT Mon Aug 31 2020
.SHORT TERM...
The evening sfc analysis still depicts a weak sfc bndry (cool
pool) from this morning's convection still lingering from Cntrl/
Ern OK into Cntl AR, indicative of the drop in isodrosotherms
especially in VC of LIT. Meanwhile, a SErly bndry lyr flow has
resumed farther S where a weak outflow bndry stalled out late this
afternoon from extreme NE TX into Nrn LA N of the I-20 corridor.
The short term progs remain in good agreement with a 30-40kt Srly
LLJ developing later this evening over much of NCntrl TX and Srn
OK near this weak sfc bndry, with weak shortwave perturbations in
the developing SW flow aloft ahead of the Cntrl Rockies upper
trough. Thus, large scale forcing and convergence is expected to
increase in VC of the sfc bndry, with convection expected to
become more numerous near and N of the Red River over Srn and Ern
OK. The air mass remains quite moist over Cntrl/Ern OK into AR/NE
TX, with PW's of 2.0-2.2" analyzed, with a deepening SWrly flow
resulting in continued development and training as the convection
expands. The air mass near and S of the sfc bndry over Srn/SE OK/N
TX remains moderately unstable this evening with MLCapes of
2000-2500 J/KG still lingering, thus an isolated severe threat can
not be ruled out, although a heavy rain/flash flood threat appears
to be materializing for the overnight hours over these areas.
Grounds remain saturated in wake of the widespread 3-7+ inches
that has fallen over the last week, and thus the Flash Flood Watch
area looks good tonight, although this may need to be expanded
farther S Tuesday to include a little more of NE TX as additional
convection with heavy rainfall could expand farther SE into this
area Tuesday evening/night.
Did make some minor tweaks to pops tonight, mainly to drop pops
closer to the I-20 corridor of N LA as the weak seabreeze
convection has diminished with the setting sun. Did keep heavy
rainfall wording in for SE OK/NW sections of SW AR, but did lower
temps a tad over these areas which should see convection moving in
late. Otherwise, little changes were needed elsewhere with a very
warm and humid night expected with the development of low stratus
once again helping to impede the temp fall, with min temps not
expected to fall much below 80 degrees.
Will allow the mid shift to make the final call for a Heat
Advisory Tuesday, which will be needed once again for at least
Lower E TX/N LA, although this will be dependent with how far SE
the convection builds as well as the convective debris which would
limit heating.
Zone update already out...grids will be available shortly.
15
&&
.PREV DISCUSSION... /issued 710 PM CDT Mon Aug 31 2020/
AVIATION...
VFR conditions will continue this evening through a good portion
of the overnight hours, with sct convection over portions of N
LA expected to diminish as they enter Srn AR through early
evening. Much of the cu field will diminish as well early this
evening, although convective debris and extensive AC cigs will
linger across much of SW AR/N LA before low MVFR/IFR cigs develop
over Deep E TX/NCntrl LA after 08Z and quickly spread N across
much of the region through daybreak. A cluster of convection is
expected to develop/expand late this evening over Srn OK, and
shift E into SE OK/Wrn AR overnight, which may eventually affect
portions of extreme NE TX and SW AR prior to daybreak Tuesday.
Have maintained VCTS for the TXK terminal after 09Z, with this
convection eventually weakening but sending potential mesoscale
bndrys SE into NE TX/SW AR and focusing new sct convection by late
morning through the afternoon farther E over E TX /SW AR/possibly
NW LA. For now, have added VCTS for the TYR/GGG/TXK terminals by
early afternoon, with confidence too low to mention at the
remaining terminals attm. These bndry may also suppress the low
MVFR cig development over portions of SW AR by daybreak, and thus
have kept cigs out at TXK for now. Otherwise, these low cigs
should gradually lift by late morning/midday, with VFR conditions
returning for the afternoon as the cu field gradually scatters
out. S winds 5-10kts tonight will increase to 10-15kts, with
gusts to 20+ kts over E TX, after 15Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 93 78 90 / 5 40 40 40
MLU 78 95 78 95 / 10 30 20 20
DEQ 75 85 73 81 / 80 80 70 80
TXK 77 88 74 83 / 50 70 70 60
ELD 76 92 74 89 / 20 50 40 40
TYR 81 93 76 87 / 20 40 60 60
GGG 79 93 77 87 / 20 40 50 50
LFK 80 98 79 96 / 5 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Wednesday evening for ARZ050-051-
059>061.
LA...None.
OK...Flash Flood Watch through Wednesday evening for OKZ077.
TX...Flash Flood Watch through Wednesday evening for TXZ096.
&&
15Hazardous Weather Outlook National Weather Service Shreveport LA 245 PM CDT Mon Aug 31 2020 ARZ050-051-059>061-OKZ077-TXZ096-011200- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-Red River- 245 PM CDT Mon Aug 31 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch is in effect from Midnight tonight through 7 pm Wednesday. Scattered to numerous showers and thunderstorms will accompany an upper level storm system late tonight, bringing with it the potential for strong and damaging wind gusts, large hail and excessive heavy rainfall. Flash flooding could materialize across portions of the area late tonight into Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The heavy rainfall threat will continue through at least Thursday across portions of the region, thus flooding could continue to be a concern through the end of the work week. In addition to the flash flood threat, area rivers, lakes and tributaries will likely see additional rises from storm runoff. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be necessary for the overnight hours. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-124>126- 136>138-149>153-165>167-011200- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 245 PM CDT Mon Aug 31 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms could develop late tonight across portions of Northeast Texas and Northern Louisiana. The most favored area to see strong thunderstorms would likely be near and north of the Interstate 20 Corridor across Northeast Texas. If this activity develops, locally heavy rainfall and damaging thunderstorm wind gusts could be the result. Additional heat advisories may become necessary for portions of the region on Tuesday as well for afternoon heat indices ranging from between 105 and 110 degrees. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous showers and thunderstorms will be possible through the remainder of the work week across portions of the region, some of which could produce locally heavy rainfall. The greatest chance for thunderstorms this week should be across the northwest half of the Four State Region which would include Northeast Texas, Southeast Oklahoma, Southwest Arkansas and extreme Northwest Louisiana through at least Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be necessary for tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
Special Weather Statement National Weather Service Shreveport LA 735 PM CDT Mon Aug 31 2020 LAZ005-006-010115- Lincoln LA-Union LA- 735 PM CDT Mon Aug 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHEASTERN LINCOLN PARISHES UNTIL 815 PM CDT... At 735 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Bernice, or 10 miles north of Ruston, moving northeast at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Farmerville, Dubach, Vienna, D Arbonne, Bayou D Arbonne Lake, Shiloh and Unionville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3256 9261 3268 9273 3298 9244 3274 9216 TIME...MOT...LOC 0035Z 230DEG 23KT 3269 9261 33
The national radar mosaic for the moment the first event began.
2 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, September 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 911469, 911470.